Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 93, NWS Wilmington, NC

July 11, 20165 counties in South Carolina; Columbus County, Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 11, 2016, 7:21 PM EDT for 5 counties in South Carolina; Columbus County, Robeson County, North Carolina. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2016, 7:21 PM EDT (23:21 UTC)
Expired
Jul 11, 2016, 8:15 PM EDT
In force
54 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Columbus County, NC, Robeson County, NC, Dillon County, SC, Florence County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC

The radar

The Wilmington radar (KLTX), 112 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 7:35 PM EDTTSTM WND DMGOak Grove, SCTREE IN ROADWAY AT SANDY ELM CT.
Jul 11, 7:45 PM EDTTSTM WND DMG2 Ese Berrys Crossroads, SCTREE DOWN AT THE INTERSECTION OF JADE CT AND CARTER RD.
Jul 11, 7:45 PM EDTTSTM WND DMG2 Wsw Temperance Hill, SCTREE DOWN ON MCCELLAN CT AND JADE CT.
Jul 11, 7:51 PM EDTTSTM WND DMG1 S Dunbarton, SCTREE IN ROADWAY AT THE INTERSECTION OF HWY 917 AND BURKE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

476 
WUUS52 KILM 112321
SVRILM
NCC047-155-SCC033-041-051-067-069-120015-
/O.NEW.KILM.SV.W.0093.160711T2321Z-160712T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
721 PM EDT MON JUL 11 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  SOUTHERN ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  NORTH CENTRAL FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  SOUTHEASTERN MARLBORO COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  NORTHWESTERN HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  NORTHERN MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 815 PM EDT

* AT 721 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAK
  GROVE...OR 14 MILES WEST OF DILLON...MOVING EAST AT 40 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  LUMBERTON...MARION...DILLON...MULLINS...FAIRMONT...LATTA...
  ROWLAND...FAIR BLUFF...LAKE VIEW...SELLERS...BOARDMAN...KEMPER...
  BINGHAM...SMITHBORO...BLUE BRICK...LITTLE ROCK...MINTURN...FORK...
  HAMER AND OAK GROVE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 204...AND BETWEEN MILE
MARKERS 209 AND 210...AND NEAR MILE MARKER 214.
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 172 AND 198.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 19.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 376.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3466 7894 3414 7894 3419 7969 3429 7969
      3429 7968 3431 7966 3432 7966 3435 7969
      3436 7969 3436 7968 3437 7967 3438 7967
      3439 7969 3440 7968 3440 7969 3452 7969
TIME...MOT...LOC 2321Z 267DEG 33KT 3435 7960 

HAIL...1.00IN
WIND...70MPH
 
$$

III
2 follow-up statements
450 
WWUS52 KILM 112343
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
743 PM EDT MON JUL 11 2016

NCC047-155-SCC033-041-051-067-069-120015-
/O.CON.KILM.SV.W.0093.000000T0000Z-160712T0015Z/
COLUMBUS NC-ROBESON NC-FLORENCE SC-MARLBORO SC-HORRY SC-MARION SC-
DILLON SC-
743 PM EDT MON JUL 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN COLUMBUS...SOUTHERN ROBESON...NORTH CENTRAL
FLORENCE...SOUTHEASTERN MARLBORO...NORTHWESTERN HORRY...NORTHERN
MARION AND DILLON COUNTIES...

AT 743 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LATTA...OR
NEAR DILLON...MOVING EAST AT 65 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LUMBERTON...MARION...DILLON...MULLINS...FAIRMONT...LATTA...ROWLAND...
FAIR BLUFF...LAKE VIEW...SELLERS...BOARDMAN...KEMPER...BINGHAM...
SMITHBORO...BLUE BRICK...LITTLE ROCK...MINTURN...FORK...
HAMER AND OAK GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3466 7894 3414 7894 3419 7965 3426 7969
      3429 7969 3429 7968 3431 7966 3432 7966
      3435 7969 3436 7969 3436 7968 3437 7967
      3438 7967 3439 7969 3440 7968 3443 7969
      3448 7955 3455 7953
TIME...MOT...LOC 2343Z 276DEG 58KT 3435 7938 

HAIL...0.75IN
WIND...70MPH
 
$$

III
110 
WWUS52 KILM 112352
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
752 PM EDT MON JUL 11 2016

SCC041-069-120002-
/O.CAN.KILM.SV.W.0093.000000T0000Z-160712T0015Z/
FLORENCE SC-MARLBORO SC-
752 PM EDT MON JUL 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FLORENCE AND
SOUTHEASTERN MARLBORO COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA AND THE WARNING HAS BEEN CANCELLED.

LAT...LON 3466 7894 3414 7894 3418 7957 3421 7955
      3423 7955 3427 7957 3429 7960 3430 7963
      3431 7963 3438 7957 3444 7944 3456 7948
TIME...MOT...LOC 2352Z 271DEG 38KT 3434 7924 

$$

NCC047-155-SCC033-051-067-120015-
/O.CON.KILM.SV.W.0093.000000T0000Z-160712T0015Z/
COLUMBUS NC-ROBESON NC-HORRY SC-MARION SC-DILLON SC-
752 PM EDT MON JUL 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN COLUMBUS...SOUTHERN ROBESON...NORTHWESTERN HORRY...
NORTHERN MARION AND DILLON COUNTIES...

AT 752 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KEMPER...OR 9
MILES SOUTHEAST OF DILLON...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LUMBERTON...MARION...DILLON...MULLINS...FAIRMONT...LATTA...ROWLAND...
FAIR BLUFF...LAKE VIEW...SELLERS...BOARDMAN...KEMPER...SMITHBORO...
BLUE BRICK...LITTLE ROCK...FORK...HAMER...OAK GROVE...
CHERRY GROVE AND PURVIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3466 7894 3414 7894 3418 7957 3421 7955
      3423 7955 3427 7957 3429 7960 3430 7963
      3431 7963 3438 7957 3444 7944 3456 7948
TIME...MOT...LOC 2352Z 271DEG 38KT 3434 7924 

HAIL...0.75IN
WIND...60MPH
 
$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:42 PM EDT, 39 minutes earlier.

Area forecast discussion, Jul 11, 6:42 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
642 PM EDT MON JUL 11 2016

.SYNOPSIS...
A weakening front and area of low pressure across the region will
bring a good chance of showers and storms over the next couple of days.
A building ridge of high pressure will bring above normal
temperatures and less coverage of storms mid week. More typical
summer time weather can be expected into the weekend with
scattered showers and storms each day as the Bermuda High and
Piedmont trough dominate the weather.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 600 PM Monday...First batch of thunderstorms moved across
the northern portions of the forecast area and produced some very
spotty wind damage. These thunderstorms were weakening across the
Cape Fear River basin early this eve.

Another strong thunderstorm developed along convective outflow
boundary in Horry County and will move toward the grand Strand
through 8 pm.

Another cluster of thunderstorms was poised to move into Marlboro
and Darlington counties. These storms may produce isolated wind
damage over the next few hours.

The convection should wane through late eve. However, expect
showers and thunderstorms to redevelop along the land breeze,
especially across the Cape Fear area toward morning.

Overnight lows will be mainly in the mid 70s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
As of 300 PM Monday...The western extension of the Bermuda high
will keep up a warm and moist southwesterly flow over the eastern
Carolinas through the period. A moderately unstable column will
lead to primarily diurnal convection with the good chance for
thunderstorms on both days. Temperatures will be seasonal on
Tuesday and just above climo on Wednesday. However, temperatures
near the coast may not make it out of the 80s.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 300 PM Monday...Weak 5h ridge over the southeast Thu will
break down ahead of shortwave emerging from the plains. As the
flow aloft transitions to weak troughing Fri into Sat diurnal
convection due to the sea breeze and the Piedmont trough will
increase in coverage. Bermuda High will maintain low level
southwest flow as well as an abundance of moisture. Southwest flow
aloft will result in deep moisture over the southeast with
precipitable water values above 2 inches through the period. While
showers and thunderstorms will develop each day the best chances
will be during the weekend and the start of next week.
Temperatures a little above climo Thu and Fri will be closer to
climo during the day Sat through Mon with overnight temps
continuing to run a little above climo.&&

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 00Z...Convection winding down in North Carolina, however storms
are expected to continue in South Carolina for at least the next 3-4
hours, possible reaching the coast around 06Z. Given the airmass,
could not rule out another round of convection after 06Z, but
uncertain as to location and coverage. Light southwest flow will
continue with convective debris expected over much of the region.

EXTENDED OUTLOOK...Localized MVFR in ISOLD/SCT thunderstorms each
day between 17Z-01Z, otherwise expect VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 600 PM Monday...Bermuda high pressure will be in place
across the waters. Winds will be SW 10 to 15 kt this eve, then
veer to more westerly and decrease slightly as a landbreeze
develops. Seas will be 2 to 3 ft. Isolated to scattered
thunderstorms will impact the waters, with clusters of numerous
storms possible. Some of the thunderstorms will likely be strong.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 300 PM Monday...High pressure over the western Atlantic
will keep winds from the SW at 10 to 15 kts through the period,
with seas of 2 or 3 ft. No advisories are expected during the
short term. However, there will be a chance for thunderstorms each
day, particularly in the afternoon and evening.

LONG TERM /THURSDAY THROUGH Saturday/...
As of 300 PM Monday...Bermuda High and Piedmont trough combo will
maintain southwest flow through the period. Trough will be more
defined during the period which will keep speeds on the high end
of the 10 to 15 kt range. Increased southwest flow will keep seas
in the 3 to 4 ft range each day.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

NEAR TERM...RJD
SHORT TERM...REK
LONG TERM...III
AVIATION...RGZ
Hazardous weather outlook, Jul 11, 2:28 PM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
228 PM EDT MON JUL 11 2016

AMZ250-252-254-256-121830-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
228 PM EDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THE WATERS THIS
AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-121830-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
228 PM EDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS TODAY AND TONIGHT WILL BE
CAPABLE OF 60 MPH WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 11, 6:04 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
604 PM EDT MON JUL 11 2016

NCZ105-112245-
INLAND PENDER NC-
604 PM EDT MON JUL 11 2016

...SPECIAL WEATHER STATEMENT FOR CENTRAL PENDER COUNTY UNTIL 645 PM
EDT...

AT 604 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BURGAW...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BURGAW...MURRAY TOWN...MAPLE HILL...ASHTON...WHITE STOCKING...
ST. HELENA AND PENDER MEMORIAL HOSPITAL.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 395 AND 406.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3446 7802 3457 7808 3472 7772 3472 7770
      3446 7765
TIME...MOT...LOC 2204Z 263DEG 17KT 3454 7798

III
Special weather statement, Jul 11, 6:19 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
619 PM EDT MON JUL 11 2016

SCZ053-054-112300-
COASTAL HORRY SC-INLAND HORRY SC-
619 PM EDT MON JUL 11 2016

...SPECIAL WEATHER STATEMENT FOR SOUTHERN HORRY COUNTY UNTIL 700 PM
EDT...

AT 619 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CONWAY...MOVING SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CONWAY...SOCASTEE...RED HILL...HORRY...HICKORY GROVE...HOMEWOOD...
ADRIAN...FORESTBROOK...HAND...WAMPEE...BUCKSVILLE...
COASTAL CAROLINA UNIVERSITY...
HORRY GEORGETOWN TECHNICAL COLLEGE CONWAY CAMPUS...HAMMOND...
NIXONVILLE...BAYBORO...
CONWAY MEDICAL CENTER AND LIGHTHOUSE CARE CENTER OF CONWAY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 9.
 SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3385 7920 3403 7907 3387 7871 3363 7904
TIME...MOT...LOC 2219Z 305DEG 14KT 3385 7910

III
Special weather statement, Jul 11, 6:36 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
636 PM EDT MON JUL 11 2016

SCZ017-023-032-112315-
FLORENCE SC-MARLBORO SC-DARLINGTON SC-
636 PM EDT MON JUL 11 2016

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN FLORENCE...CENTRAL
MARLBORO AND DARLINGTON COUNTIES UNTIL 715 PM EDT...

AT 636 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
CHESTERFIELD TO HARTSVILLE TO BISHOPVILLE...AND MOVING EAST AT 25
MPH.

HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...BENNETTSVILLE...HARTSVILLE...DARLINGTON...LAMAR...
QUINBY...KELLYTOWN...
FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...DOVESVILLE...
NORTH HARTSVILLE...MONT CLARE...DARLINGTON RACEWAY...FLOYD...
MARS BLUFF...LYDIA...CLYDE...AUBURN...OATS...
MECHANICSVILLE AND SOCIETY HILL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
 INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146...AND BETWEEN
MILE MARKERS 159 AND 175.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3449 8005 3449 7988 3453 7983 3461 7981
      3461 7978 3463 7979 3468 7968 3437 7959
      3430 7963 3429 7962 3426 7956 3420 7955
      3417 7956 3417 8015 3421 8011 3428 8013
      3430 8016 3436 8018 3433 8024 3438 8026
TIME...MOT...LOC 2236Z 262DEG 20KT 3459 8005 3435 8008 3421 8025

III
Special weather statement, Jul 11, 7:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
702 PM EDT MON JUL 11 2016

NCZ110-SCZ053-054-112345-
COASTAL BRUNSWICK NC-COASTAL HORRY SC-INLAND HORRY SC-
702 PM EDT MON JUL 11 2016

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BRUNSWICK AND
SOUTHEASTERN HORRY COUNTIES UNTIL 745 PM EDT...

AT 701 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOCASTEE...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...NORTH MYRTLE BEACH...OAK ISLAND...SURFSIDE BEACH...
SUNSET BEACH...HOLDEN BEACH...OCEAN ISLE BEACH...OCEAN CREST PIER...
NORTH MYRTLE BEACH AIRPORT...CHERRY GROVE INLET...RED HILL...
SOCASTEE...LITTLE RIVER...MYRTLE BEACH AIRPORT...SPRINGMAID PIER...
CAROLINA SHORES...CALABASH...CHERRY GROVE BEACH...
NIXONVILLE AND BAREFOOT LANDING AREA OF NORTH MYRTLE BEACH.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
 SC HIGHWAY 22 BETWEEN MILE MARKERS 24 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3361 7902 3380 7906 3397 7821 3397 7815
      3391 7813 3390 7837 3382 7867 3374 7882
      3362 7896
TIME...MOT...LOC 2301Z 287DEG 27KT 3371 7896

RJD
Local storm report, Jul 11, 7:14 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
714 PM EDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     1 SSW ISEMAN CROSSROADS 34.25N  79.96W
07/11/2016                   DARLINGTON         SC   EMERGENCY MNGR

            TREES DOWN AT DARLINGTON AVE AND SOUTH DARGAN ST.

&&

EVENT NUMBER ILM1600219

43
Local storm report, Jul 11, 7:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
716 PM EDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     1 SSW ISEMAN CROSSROADS 34.25N  79.96W
07/11/2016                   DARLINGTON         SC   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON LAMAR HWY.

&&

EVENT NUMBER ILM1600220

43

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 4:07 AM EDTSpecial Weather StatementILMFlorence, Marion38 min
Jul 11, 1:25 PM EDTSpecial Weather StatementILMMarlboro50 min
Jul 11, 1:42 PM EDTSpecial Weather StatementILMHorry33 min
Jul 11, 2:12 PM EDTSpecial Weather StatementILMMarlboro48 min
Jul 11, 3:07 PM EDTSevere Thunderstorm WarningILMDillon, Marlboro53 min
Jul 11, 3:18 PM EDTSpecial Weather StatementILMMarlboro42 min
Jul 11, 4:03 PM EDTSpecial Weather StatementILMDillon42 min
Jul 11, 4:25 PM EDTSpecial Weather StatementILMDarlington65 min
Jul 11, 4:43 PM EDTSevere Thunderstorm WarningILMDarlington, Florence, Marlboro62 min
Jul 11, 6:19 PM EDTSpecial Weather StatementILMHorry41 min
Jul 11, 6:36 PM EDTSpecial Weather StatementILMDarlington, Marlboro39 min
Jul 11, 6:56 PM EDTSevere Thunderstorm WarningILMDarlington, Florence, Marlboro34 min
Jul 11, 7:02 PM EDTSpecial Weather StatementILMHorry43 min
Jul 11, 7:24 PM EDTTornado WarningILMDillon13 min
Jul 10, 8:01 PM EDTSpecial Weather StatementILMNew Hanover29 min
Jul 10, 8:03 PM EDTSpecial Marine WarningILM27 min
Jul 10, 8:15 PM EDTAreal Flood AdvisoryILMBrunswick, Columbus60 min
Jul 10, 8:25 PM EDTSpecial Weather StatementILMBrunswick35 min
Jul 10, 8:31 PM EDTSpecial Marine WarningILM89 min
Jul 10, 9:12 PM EDTSpecial Marine WarningILM63 min
Jul 11, 5:07 AM EDTSpecial Weather StatementILMNew Hanover23 min
Jul 11, 5:47 AM EDTSpecial Weather StatementILMNew Hanover13 min
Jul 11, 6:03 AM EDTSpecial Weather StatementILMBladen27 min
Jul 11, 6:36 AM EDTSpecial Weather StatementILMBrunswick24 min
Jul 11, 6:55 AM EDTSpecial Weather StatementILMBrunswick35 min
Jul 11, 7:17 AM EDTSpecial Weather StatementILMNew Hanover88 min
Jul 11, 3:55 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Robeson50 min
Jul 11, 4:05 PM EDTSpecial Weather StatementILMRobeson40 min
Jul 11, 4:23 PM EDTSevere Thunderstorm WarningILMBladen, Columbus67 min
Jul 11, 5:07 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus23 min
Jul 11, 5:25 PM EDTSpecial Weather StatementILMPender50 min
Jul 11, 6:04 PM EDTSpecial Weather StatementILMPender41 min
Jul 11, 7:06 PM EDTSpecial Marine WarningILM84 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.